advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Colorado, USA:

The doctor in the hospital decided that I needed to be on insulin again and put me on Lantus because my sugars were high. Since I have been home, my legs have been swollen from thighs to ankles. I have only been on the Lantus about a week, and the swelling did not occur when I was in the hospital. My legs are fine at night but it seems the more I am on them, the bigger they get. I am not sure of the side effects of this type of insulin. If this is one of them, I can manage. If not, what could this mean? What should I do?

Answer:

The initiation of any type of insulin may result in water retention, and is generally short-lived but may have to be treated with the help of a water pill [diuretic] or support stockings. This is not specific to Lantus (insulin glargine). Please let your physician know this is a problem so your need for any additional treatment can be assessed.

JTL

DTQ-20030410174325
Original posting 25 Apr 2003
Posted to Insulin Analogs

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:46
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.